Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 79, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 10, 2005, 8:50 PM CDT for Llano County, Texas. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2005, 8:50 PM CDT (01:50 UTC)
- Expired
- Apr 10, 2005, 9:03 PM CDT
- In force
- 13 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Llano County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 3:30 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 1.8 hours before the alert went out and 269 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3639 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 110150
SVREWX
TXC299-110200-
/O.NEW.KEWX.SV.W.0079.050411T0150Z-050411T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
850 PM CDT SUN APR 10 2005
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
LLANO
* UNTIL 900 PM CDT
* AT 848 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES
SOUTHWEST OF HORSESHOE BAY...AND MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTY.
LAT...LON 3058 9841 3057 9840 3056 9836 3052 9836
3050 9835 3051 9836 3051 9849 3058 9851
3061 9841
$$1 follow-up statement
000
WWUS54 KEWX 110203
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
902 PM CDT SUN APR 10 2005
TXC299-110208-
/O.EXP.KEWX.SV.W.0079.000000T0000Z-050411T0200Z/
LLANO TX-
902 PM CDT SUN APR 10 2005
...THE SEVERE THUNDERSTORM WARNING FOR LLANO COUNTY EXPIRED AT 900 PM
CDT...
DOPPLER RADAR CONTINUES TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED JUST EAST OF HORSESHOE BAY MOVING EAST AT 30
MPH. PEA SIZE HAIL WAS REPORTED FROM THIS STORM AT HORSESHOE BAY AT
855 PM.
LAT...LON 3058 9841 3057 9840 3056 9836 3052 9836
3050 9835 3051 9836 3051 9849 3058 9851
3061 9841
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 4:41 PM CDT, 4 hours 9 minutes earlier.
Area forecast discussion, Apr 10, 4:41 PM CDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
441 PM CDT SUN APR 10 2005
.UPDATE...NO UPDATES AT THIS TIME. INDIVIDUAL STORMS ARE TRACKING
EAST DOWN THE MAIN HILL COUNTRY RIVER CHANNELS.
&&
.PREVIOUS DISCUSSION...
A SEVERE THUNDERSTORM WATCH AND LAST MINUTE NEED FOR A RED FLAG
WARNING DELAYED THIS DISCUSSION SLIGHTLY...SORRY FOR ANY
INCONVENIENCE. STORMS ARE FIRING CLOSE TO THE TIME AND LOCATION
SUGGESTED BY THE HIGHER RESOLUTION ETA MODEL RUNS. WITH A FEW
ISOLATED STORMS FORMING TO THE WEST WE COLLABORATED WITH SPC TO
ENSURE THE THREAT INCLUDED THE SAT AREA AS THE DRYLINE FORCING
COMBINED WITH INCREASING VERTICAL MOTION SIGNATURES ON SATELLITE
SUGGEST STORM WILL PROPAGATE SOUTHWARD ALONG THIS BOUNDARY. IT
SHOULD TAKE A FEW HOURS BEFORE THESE STORMS MAKE THIS SOUTHWARD
SHIFT SINCE CURRENT CONVECTION IS STILL SPORADIC OVER WEST CENTRAL
TEXAS.
AS CONVECTION MOVES TO CENTRAL AND EASTERN PARTS OF SC TX BY LATE
TONIGHT, THE PRECIPITABLE WATER VALUE SHOOT UP TO 1.5 INCHES WHICH
WOULD SUPPORT ISOLATED FLOODING PROBLEMS. HOWEVER, THE STRONG MID
LEVEL WINDS SHOULD KEEP STORMS MOVING AT A GOOD CLIP WITH A
PROGRESSIVE SQUALL LINE EXPECTED TO FORM BY THE TIME IT REACHES THE
ESCARPMENT. THE MAIN THREAT FOR SEVERE SHOULD BE FOR LARGE HAIL AND
DAMAGING WINDS. HOWEVER, LATE AFTERNOON SURFACE INFLOW SUGGESTS THAT
SUPERCELLS AND TORNADOES COULD FORM AS WELL.
STORMS SHOULD DRIFT EAST INTO THE HGX FORECAST AREA BY AROUND 3 AM
WITH DRY AND MILD AIR EXPECTED FOR MUCH OF THE WORK WEEK. IN THE
LATTER HALF OF THE WEEK, WILL CONTINUE TO KEEP IN SLIGHTLY HIGHER
MOISTURE CONTENT AND MILDER TEMPS THAN MODELS INDICATE SINCE THERE
IS A POTENTIAL FOR MOISTURE POOLING OVER SC TX AND AN ACTIVE
SUBTROPICAL JET. MODELS ARE SHOWING SOME CONSISTENCY AND AGREEMENT
ISSUES WITH WEAKENING UPSTREAM DISTURBANCES IN THIS UNSTABLE PATTERN
OVER THE WEEKEND, SO THE BEST BET FOR NOW IS FOR A BROADBRUSH OF
MILD WX WITH A SLIGHT CHANCE OF THUNDERSTORMS FOR FRIDAY AND BEYOND.
&&
.FIRE WEATHER...
CONVECTION OVER THE BURRO MOUNTAINS OF MEXICO PROMPTED A CONCERN FOR
DRY LIGHTNING FOR THE NEXT 4 HOURS OR SO OVER THE COUNTIES BORDERING
THE RIO GRANDE. MORE DETAILS ARE PROVIDED IN THE RED FLAG WARNING
PRODUCT (SATRFWEWX).
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING IN EFFECT FROM 4 PM UNTIL 10 PM CDT SUNDAY FOR
THE FOLLOWING COUNTIES...KINNEY...MAVERICK...AND VAL VERDE.
SEVERE TSTM WATCH #143 TIL 11 PM CDT PORTIONS OF HILL COUNTRY
AND ADJACENT ESCARPMENT COUNTIES
&&
06/02/11/PMHazardous weather outlook, Apr 10, 4:05 AM CDT, 16 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 405 AM CDT SUN APR 10 2005 TXZ171>173-183>194-202>209-217>225-228-111100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 405 AM CDT SUN APR 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT NORTH AND EAST OF A LINE FROM MASON TO BOERNE TO SPEAKS...INCLUDING THE CITY OF AUSTIN. A STRONG UPPER LEVEL STORM SYSTEM LOCATED OVER THE FOUR CORNERS REGION WILL MOVE SLOWLY EASTWARD CROSSING THE CENTRAL PLAINS ON MONDAY. A SQUALL LINE IS EXPECTED TO DEVELOP ACROSS NORTH TEXAS THIS AFTERNOON ALONG THE TRAILING DRY LINE. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE WITHIN THE LINE WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY SEVERE WEATHER THREATS. THE SQUALL LINE WILL BUILD SOUTHWESTWARD ALONG THE DRY LINE INTO THE EASTERN HALF OF SOUTH CENTRAL TEXAS LATE THIS AFTERNOON INTO TONIGHT. IT IS POSSIBLE THAT THE THREAT OF SEVERE THUNDERSTORMS WILL EXTEND SOUTH OF THE SLIGHT RISK AREA TONIGHT WHICH WOULD ENCOMPASS THE CITY OF SAN ANTONIO. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND TONIGHT.
In the hours before
Local storm report, Apr 10, 8:26 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
826 PM CDT SUN APR 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM HAIL KINGSLAND 30.66N 98.45W
04/10/2005 1.75 INCH LLANO TX BROADCAST MEDIA
GOLFBALL SIZE HAIL REPORTED AT SEVERAL LOCATIONS AROUND
KINGSLAND
&&
PMThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 7:12 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 63 min |
| Apr 10, 8:16 PM CDT | Severe Thunderstorm Warning | EWX | Burnet | 59 min |
| Apr 10, 8:22 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 38 min |
| Apr 10, 9:28 PM CDT | Severe Thunderstorm Warning | EWX | Bandera | 62 min |
| Apr 10, 9:42 PM CDT | Severe Thunderstorm Warning | EWX | Real | 33 min |
| Apr 10, 10:02 PM CDT | Severe Thunderstorm Warning | EWX | Kerr | 43 min |
| Apr 10, 10:25 PM CDT | Severe Thunderstorm Warning | EWX | Kendall | 65 min |
| Apr 10, 10:29 PM CDT | Severe Thunderstorm Warning | EWX | Bandera | 61 min |
| Apr 10, 11:29 PM CDT | Severe Thunderstorm Warning | EWX | Kendall | 46 min |
| Apr 10, 11:32 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit | 58 min |
| Apr 10, 11:39 PM CDT | Severe Thunderstorm Warning | EWX | Blanco | 54 min |
| Apr 11, 12:13 AM CDT | Severe Thunderstorm Warning | EWX | Comal, Hays, Travis | 62 min |
| Apr 11, 12:51 AM CDT | Severe Thunderstorm Warning | EWX | Bexar, Medina | 57 min |
| Apr 11, 1:14 AM CDT | Severe Thunderstorm Warning | EWX | Travis | 61 min |
| Apr 11, 1:14 AM CDT | Severe Thunderstorm Warning | EWX | Williamson | 61 min |
| Apr 11, 1:42 AM CDT | Severe Thunderstorm Warning | EWX | Comal | 63 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.